Alert archive / California / Wind Advisories in 2011

Wind Advisory 24, NWS Hanford, CA

April 23, 2011

NWS Hanford, CA issued this wind advisory at Apr 23, 2011, 9:10 PM PDT. It took effect at Apr 24, 2011, 12:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 9:10 PM PDT (04:10 UTC)
In effect from
Apr 24, 2011, 12:00 PM PDT
Expired
Apr 25, 2011, 5:00 AM PDT
In force
17 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS76 KHNX 240410
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
910 PM PDT SAT APR 23 2011

...STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE MOUNTAIN
PASSES OF KERN COUNTY ON SUNDAY...

CAZ095-098-099-241215-
/O.NEW.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
910 PM PDT SAT APR 23 2011

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BY SUNDAY AFTERNOON AND
  CONTINUING INTO THE EVENING. STRONG WINDS POSSIBLE AGAIN ON
  MONDAY.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: TRAVEL WILL BE HAZARDOUS THROUGH AND BELOW THE PASSES
  AND CANYONS OF KERN COUNTY...INCLUDING TEHACHAPI AND WALKER
  PASSES AND HIGHWAYS 14 AND 58.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
5 follow-up statements
891 
WWUS76 KHNX 240427
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
927 PM PDT SAT APR 23 2011

...STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE MOUNTAIN
PASSES OF KERN COUNTY ON SUNDAY...

CAZ095-098-099-241230-
/O.CON.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
927 PM PDT SAT APR 23 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW THE
  PASSES AND CANYONS OF KERN COUNTY SUNDAY AFTERNOON AND EVENING.
  STRONG WINDS ARE POSSIBLE AGAIN ON MONDAY.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS
  AFB...MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: TRAVEL WILL BE HAZARDOUS THROUGH AND BELOW THE 
  PASSES AND CANYONS OF KERN COUNTY...INCLUDING TEHACHAPI AND 
  WALKER PASSES AND HIGHWAYS 14 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
650 
WWUS76 KHNX 241128
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
428 AM PDT SUN APR 24 2011


CAZ095-098-099-241930-
/O.CON.KHNX.WI.Y.0024.110424T1900Z-110425T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
428 AM PDT SUN APR 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO AROUND 50
  MPH.

* TIMING: GUSTY WINDS WILL DEVELOP LATER THIS MORNING AND CONTINUE
  THROUGH THE EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH
  AND BELOW WIND FAVORED PASSES AND CANYONS. GUSTY WINDS ARE
  POSSIBLE AGAIN MONDAY AFTERNOON INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...INYOKERN...TEHACHAPI...KERNVILLE.

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS
  OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD
  RESTRICT THE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
887 
WWUS76 KHNX 241915
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1215 PM PDT SUN APR 24 2011

CAZ095-098-099-250500-
/O.EXT.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1215 PM PDT SUN APR 24 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55
  MPH.

* TIMING: GUSTY WINDS WILL DEVELOP LATER THIS AFTERNOON AND
  CONTINUE OVERNIGHT. GUSTS COULD REACH 60 MPH THROUGH AND BELOW
  WIND FAVORED PASSES AND CANYONS. WINDS WILL SUBSIDE MONDAY
  MORNING...BUT ARE EXPECTED TO INCREASE AGAIN MONDAY AFTERNOON
  INTO EARLY TUESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. 

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW 
  AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH 
  COULD RESTRICT THE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
810 
WWUS76 KHNX 250501
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1001 PM PDT SUN APR 24 2011

CAZ095-098-099-251200-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1001 PM PDT SUN APR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: GUSTY WINDS WILL CONTINUE OVERNIGHT. GUSTS COULD REACH
  60 MPH THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. WINDS
  WILL SUBSIDE MONDAY MORNING...BUT ARE EXPECTED TO INCREASE AGAIN
  MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW 
  AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH 
  COULD RESTRICT THE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV

WEATHER.GOV/HANFORD
286 
WWUS76 KHNX 251212
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
512 AM PDT MON APR 25 2011

...STRONG AND GUSTY WESTERLY WINDS TO REDEVELOP THROUGH AND BELOW
THE MOUNTAIN PASSES OF KERN COUNTY TODAY...

CAZ095-098-099-252200-
/O.EXP.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/
/O.NEW.KHNX.WI.Y.0025.110425T1900Z-110426T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
512 AM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE PREVIOUS WIND
ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERTS.

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: DIMINISHING WINDS THIS MORNING WILL INCREASE AGAIN THIS
  AFTERNOON AND CONTINUE INTO EARLY TUESDAY MORNING. THE STRONGEST
  WINDS  ARE EXPECTED THROUGH THROUGH AND BELOW WIND FAVORED
  PASSES AND CANYONS.
 
* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...INYOKERN...RIDGECREST...TEHACHAPI...LAKE ISABELLA...
  KERNVILLE.

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS
  OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD
  RESTRICT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:33 PM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 23, 3:33 PM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
333 PM PDT SAT APR 23 2011

.SYNOPSIS...
A COUPLE OF WEAK UPPER LEVEL TROUGHS WILL MOVE EASTWARD ACROSS
THE CENTRAL CALIFORNIA INTERIOR THROUGH MONDAY AND BRING A CHANCE
OF SHOWERS TO MAINLY THE HIGHER ELEVATIONS. TEMPERATURES WILL
AVERAGE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. DRY WEATHER
AND MUCH WARMER AFTERNOON TEMPERATURES CAN BE EXPECTED BY THE
MIDDLE OF NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE PACIFIC.

&&

.DISCUSSION...DURING THE NEXT FEW DAYS...A NORTHWESTERLY FLOW
ALOFT WILL RESIDE OVER CA. WEAK UPPER LEVEL DISTURBANCES EMBEDDED
IN THE FLOW WILL BRING A THREAT OF SHOWERS TO THE HIGHER TERRAIN
WITH LITTLE MORE THAN SPRINKLES IN THE SJ VLY. MOISTURE ASSOCIATED
WITH THESE SYSTEMS WILL NOT BE ALL THAT ABUNDANT...SO PRECIP OVER
THE MOUNTAINS DURING THE NEXT 48 HOURS WILL BE PRETTY LIGHT AND
SPOTTY. THE PRESENCE OF AN ONSHORE FLOW WILL ALSO KEEP TEMPS IN
CHECK THROUGH MONDAY...AVERAGING SLIGHTLY COOLER THAN NORMAL.
THE MODELS INDICATE THAT THE LAST OF THESE DISTURBANCES WILL TREK
THROUGH THE CWA MONDAY AFTERNOON AND EVENING AND COULD END UP
BEING THE STRONGEST ONE OF THEM ALL. IF THAT IS THE CASE...THE
ONSHORE FLOW ACCOMPANYING IT WILL ALSO BE A LITTLE STRONGER AND
OROGRAPHICALLY INDUCED PRECIP WILL BE A BIT HIGHER ALONG THE WEST
SLOPES OF THE SIERRA EARLY NEXT WEEK. ADDITIONALLY...WESTERLY WINDS
THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES MAY ALSO RAMP UP
ABOVE ADVISORY LEVELS BY MONDAY AFTERNOON...MAKING IT THE WINDIEST
DAY OF THE NEXT TWO DAYS. LOW CLOUDS WILL ALSO BANK UP ALONG THE
EAST SIDE AND SOUTH END OF THE SJ VLY AND ADJACENT FOOTHILLS AND
PERSIST IN THESE AREAS THROUGH AT LEAST MONDAY NIGHT.

TUESDAY WILL MARK THE BEGINNING OF A PROLONGED PERIOD OF DRY WEATHER
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD EASTWARD
FROM THE PACIFIC. TEMPERATURES WILL START OUT NEAR NORMAL TUESDAY
THEN WARM SIGNIFICANTLY DURING MID TO LATE WEEK AS THE RIDGE BUILDS
MORE STRONGLY INTO CENTRAL CA. AFTERNOON TEMPERATURES ON WEDNESDAY
AND THURSDAY WILL LIKELY BE IN THE 80S IN THE SAN JOAQUIN VALLEY...
LOWER FOOTHILLS AND THE KERN COUNTY DESERT.

OUR EXCEPTIONALLY WARM WEATHER SHOULD NOT LAST MORE THAN A COUPLE
OF DAYS...HOWEVER. BY NEXT FRIDAY...THE MODELS BUST DOWN THE RIDGE
AND REPLACE IT WITH A WEST TO NORTHWEST FLOW ACROSS CENTRAL CA. THE
ESTABLISHMENT OF AN ONSHORE FLOW WILL BRING TEMPERATURES BACK TO
SEASONABLE LEVELS BY THE END OF NEXT WEEK. THE LONGER RANGE MODELS
DIVERGE GREATLY ON DAY 7 AND BEYOND. FOR EXAMPLE...THE GFS FORECASTS
A CONTINUATION OF A STRONG ZONAL FLOW ALOFT ACROSS CENTRAL CA NEXT
SATURDAY THEN DEEPENS AN UPPER LEVEL TROUGH ALONG THE WEST COAST
THEREAFTER WHILE THE ECM BUILDS AN UPPER LEVEL RIDGE BACK OVER CA.
SO NEXT WEEKEND COULD TREND WARMER OR COOLER. REGARDLESS OF WHAT
MODEL IS CHOSEN...BOTH OF THEM AGREE THAT DRY WEATHER WILL FINISH
OUT THE MONTH OF APRIL.

&&

.AVIATION...
AREAS OF MVFR...ALONG WITH LOCAL MTN OBSCURING IFR CONDITIONS DUE
TO CLOUDS AND POSSIBLE SHOWERS OVER THE SOUTHERN SIERRA AND
TEHACHAPI MOUNTAINS THROUGH 00Z SUNDAY. ACROSS THE KERN COUNTY
MOUNTAINS AND DESERT...LOCAL SFC WINDS 15-25 KTS WITH GUSTS AROUND
35 KTS THROUGH 03Z SUNDAY...THEN REDEVELOPING AFTER 18Z SUNDAY. VFR
IN THE SAN JOAQUIN VALLEY AND HIGH DESERTS OF KERN COUNTY THROUGH
00Z SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
AVN/FW...DCH
SYNOPSIS...DURFEE

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 23, 10:02 AM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1002 AM PDT SAT APR 23 2011

CAZ095-098-099-241200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1002 AM PDT SAT APR 23 2011

...GUSTY WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

.DAY ONE...TODAY AND TONIGHT

GUSTY WESTERLY WINDS WILL OCCUR ACROSS THE KERN COUNTY MOUNTAINS
AND DESERT TODAY WITH LOCAL GUSTS TO AROUND 45 MPH...MAINLY THROUGH
AND BELOW THE PASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY CONDITIONS WILL CONTINUE ACROSS THE KERN COUNTY MOUNTAINS AND
DESERT ON SUNDAY...WITH EVEN STRONGER WINDS POSSIBLE ON MONDAY. GUSTS
TO AROUND 50 MPH THROUGH AND BELOW THE PASSES MAY OCCUR ON MONDAY AND
A WIND ADVISORY MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

DCH

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.